MAUDE Adverse Event Report: ETHICON INC. POLYPROYLENE SUTURE; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. POLYPROYLENE SUTURE; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number F1801
Medical Device Problem Code Device Misassembled During Manufacturing /Shipping (2912)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent an unknown procedure on (b)(6) 2019 and suture was used.Upon opening the package of the device, the thread wasn't whole and has only one needle instead of length of 75cm and 2 needles.The device was not used on the patient.There were no adverse patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Device evaluation summary: an empty labeled winding former and a dispensed needle/suture piece of product code f1801, lot # mph541 were returned for analysis.During the visual inspection of the sample, the swage and attachment area of the needle were noted to be as expected and the suture was observed detached due the stress applied to the strand, present damaged on the surface and stress at the end.A section of the strand was missing due to the strand was busted.This product code is double armed.According to sample condition, it could not be determined what may have caused the reported incident of: ¿at the opening of the blister of the device, the thread wasn't whole and has only one needle instead of a thread of 75cm and 2 needles¿.A manufacturing record review was performed for the finished device batch mph541 and no non-conformances were identified.

Brand Name
POLYPROYLENE SUTURE
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8541110
Report Number2210968-2019-80622
Device Sequence Number19447349
Product Code GAW
UDI-Device Identifier10705031242081
UDI-Public10705031242081
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Catalogue NumberF1801
Device Lot NumberMPH541
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2019
Initial Date Received by Manufacturer 03/27/2019
Supplement Date Received by Manufacturer05/08/2019
Initial Report FDA Received Date04/23/2019
Supplement Report FDA Received Date05/10/2019
Patient Sequence Number1